MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-XTW
Medical Device Problem Codes Off-Label Use (1494); Incomplete Coaptation (2507)
Health Effect - Clinical Codes Dyspnea (1816); Tricuspid Valve Insufficiency/ Regurgitation (4453)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2022 a patient presented with grade 4 degenerative tricuspid regurgitation (tr) and congenital heart disease for a mitraclip procedure.Two mitraclips were implanted off-label.On an unknown date the patient presented with shortness of breath.A single leaflet device attachment (slda) was observed with one of the two clips.The clip detached from the lateral leaflet and remained attached to the septal leaflet.The tr grade increased to 5.On (b)(6) 2025 a second clip intervention was performed.One mitraclip was deployed in between the previous two clips and stabilized the clip that slda.The final tr grade was 2-3.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, the cause of the reported slda was unable to be determined.The reported off-label use was associated with the use of a mitraclip device on the tricuspid valve.The reported worsening tr was a cascading effect of the reported slda.The reported dyspnea was a cascading effect of the reported worsening tr.The reported patient effects of tricuspid regurgitation and dyspnea, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported unexpected medical intervention and hospitalization were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21865890
Report Number2135147-2025-02046
Device Sequence Number18117294
Product Code NKM
UDI-Device Identifier08717648231001
UDI-Public(01)08717648231001(17)220909(10)10910R265
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2022
Device Model NumberCDS0701-XTW
Device Catalogue NumberCDS0701-XTW
Device Lot Number10910R265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight97 KG